Tokyo Journal of Mathematics

Connecting Lemmas and Representing Homology Classes of Simply Connected 4-Manifolds

Akira YASUHARA

Full-text: Open access

Abstract

We consider surfaces in simply connected 4-manifolds. We estimate the normal Euler numbers of bounded non-orientable surfaces and consider the problem of representing characteristic homology classes by orientable surfaces. To do so, we develop techniques connecting the above problems for given surfaces with the problems for surfaces with fewer first Betti numbers.

Article information

Source
Tokyo J. of Math. Volume 19, Number 1 (1996), 245-261.

Dates
First available in Project Euclid: 31 March 2010

Permanent link to this document
http://projecteuclid.org/euclid.tjm/1270043232

Digital Object Identifier
doi:10.3836/tjm/1270043232

Mathematical Reviews number (MathSciNet)
MR1391941

Zentralblatt MATH identifier
0865.57034

Citation

YASUHARA, Akira. Connecting Lemmas and Representing Homology Classes of Simply Connected 4-Manifolds. Tokyo J. of Math. 19 (1996), no. 1, 245--261. doi:10.3836/tjm/1270043232. http://projecteuclid.org/euclid.tjm/1270043232.


Export citation